Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
184 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

I am a 64 year old post menoposal woman. I

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13719 Questions

default
Posted on Tue, 2 Apr 2019 in General Health
Question: I am a 64 year old post menoposal woman. I started some
light bleeding a few weeks ago and then this past week almost like a period. I have had nausea on and of for the past month or so. Now it is quite frequent. I have pain my abdomen .
doctor
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Can be due to vaginal atrophy or endometrial cause.

Detailed Answer:
Hello,
Thanks for posting your query.
Post menopausal bleeding is a common problem however the most common cause is a problem with the endometrial lining of the uterus. The other causes can be divided into gyneacological and non gynaecological. The most common gynaecological causes would be vaginal atrophy or dryness or problems related to the cervix.
The vaginal dryness would respond to topical estrogen replacement creams and a pap smear would be able to assess the state of the cervix to determine if there are any problems with it.
Lesions of the ovary can also cause this symptom
1. You need a visit with your OB/GYN and an exam
2. During this exam they need to perform an endometrial biopsy
3. You then need an ultrasound to look at the ovaries and the endometrial lining

If the biopsy is normal and the 'lining' of the uterus is 4mm or less, then there is absolutely no need to worry.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Wishing you good health.
Regards.
Dr. Rakhi Tayal

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Rakhi Tayal 33 minutes later
I have an appointment with an Ob/GYN but is not for a month. Is this something I can wait that long for an appointment for?
default
Follow up: Dr. Rakhi Tayal 2 minutes later
Also would that account for the nausea and abdominal pain?
doctor
Answered by Dr. Rakhi Tayal 12 hours later
Brief Answer:
Better to arrange an early appointment.

Detailed Answer:
Hello.
Thanks for writing again.
One month is a too long time for the bleeding to persist. It is better to arrange for an early appointment.
The nausea and abdominal pain are not likely to be related to it. This can happen due to gastric issues or indigestion. You can take medicines like omeprazole and domperidone and see if it helps.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on